Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 24, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 5, 2025, 8:18 PM MST for Glacier County, Pondera County, Toole County, Montana. It took effect at Nov 6, 2025, 4:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 5, 2025, 8:18 PM MST (03:18 UTC)
- In effect from
- Nov 6, 2025, 4:00 AM MST
- Expired
- Nov 6, 2025, 2:02 PM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 1:21 PM MST | NON-TSTM WND GST 63 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.3 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WWUS75 KTFX 060318 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 818 PM MST Wed Nov 5 2025 MTZ303-061830- /O.UPG.KTFX.HW.A.0024.251106T1100Z-251107T0100Z/ /O.NEW.KTFX.HW.W.0024.251106T1100Z-251107T0100Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Ethridge, and Cut Bank 818 PM MST Wed Nov 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 4 AM to 6 PM MST Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Ludwig
2 follow-up statements
060 WWUS75 KTFX 060906 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 206 AM MST Thu Nov 6 2025 MTZ303-070000- /O.CON.KTFX.HW.W.0024.251106T1100Z-251107T0100Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Santa Rita, and Ethridge 206 AM MST Thu Nov 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...An additional period of strong winds is possible on Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ306-311-314-070000- /O.NEW.KTFX.HW.A.0025.251107T2200Z-251108T1000Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft- Including the following locations: Lewistown, Zurich, Fort Belknap, Hogeland, Chinook, Rocky Boy, Hilger, and Harlem 206 AM MST Thu Nov 6 2025 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Northern Blaine County. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ Brusda
416 WWUS75 KTFX 062102 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 202 PM MST Thu Nov 6 2025 MTZ303-062215- /O.CAN.KTFX.HW.W.0024.000000T0000Z-251107T0100Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Santa Rita, and Ethridge 202 PM MST Thu Nov 6 2025 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. There will be another round of windy conditions Friday morning through Friday afternoon with isolated wind gusts approaching 60 mph. $$ MTZ306-311-314-071215- /O.CON.KTFX.HW.A.0025.251107T2200Z-251108T1000Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Fergus County below 4500ft- Including the following locations: Chinook, Rocky Boy, Hilger, Lewistown, Zurich, Hogeland, Fort Belknap, and Harlem 202 PM MST Thu Nov 6 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...West winds 25 to 40 mph, with gusts up to 60 mph possible. * WHERE...Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, and Northern Blaine County. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ IG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 5, 4:45 PM MST, 3 hours 33 minutes earlier. Its key messages:
- Gusty winds expected across North Central Montana on Thursday and Friday.
- Periods of mountain snow are expected Thursday and Friday.
- Warmer temperatures possible early next week.
Area forecast discussion, Nov 5, 4:45 PM MST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 445 PM MST Wed Nov 5 2025 Aviation Section Updated. .KEY MESSAGES... - Gusty winds expected across North Central Montana on Thursday and Friday. - Periods of mountain snow are expected Thursday and Friday. - Warmer temperatures possible early next week. && .DISCUSSION... /Issued 246 PM MST Wed Nov 5 2025/ - Meteorological Overview: A shortwave trough will move through the region bringing breezy conditions across North-Central Montana and a chance for mountain snow Thursday and Friday. A dusting of snow is possible across the northern plains late Friday into early Saturday, however, accumulations are expected to be light and most impacts are expected well above pass level. Cooler temperatures will persist through the weekend before warming up above normal early next week. - Forecast Confidence & Scenarios: Wind on Thursday: Thursday still looks to have widespread wind gusts greater than 35 mph across much of North-Central Montana but updated hi-res model guidance took a lot of the higher probabilities of gusts over 55 mph out of the equation with some portions of Blaine county now only having a 10-20% chance. While the general setup and 700mb flow still suggest the potential for higher wind gusts across the Hi-Line, there is decreasing confidence that the stronger winds will be able to mix down and, if they do, it will be on a more isolated basis. Strong winds sustained at 15 to 25 mph with gusts up to 55 mph are possible across the Hi-Line but widespread observance of higher winds is not expected at this time. Further west, there is still a concern for wind gusts up to 65 mph along the Rocky Mountain Front including Cut Bank. As such the high wind watch was kept with adjustments to the timing being made based on updated model guidance. Elsewhere, there is a 10-20% chance of wind gusts up to 60 mph in the immediate area east of the Snowies and Judiths which is to say that confidence in impacts is low and the more likely scenario is an isolated one time gust in the rural portions of eastern Fergus county. The strongest winds are really only expected at the peaks and no high wind products are needed at this time. The one area that will need to be monitored closely is the Hwy 200 corridor in Judith Basin county. Depending on where the strongest winds develop, there could be a little bit of funneling in between the Little Belts and Highwoods which could squeeze out wind gusts up to 60 mph. The only reason this zone was not added to the watch is because confidence in this scenario is less than 30%. That being said, this is the wild card of the day on Thursday and should the models or observations start to trend upward then a watch/warning may need to be considered. Wind on Friday: Gusty winds will continue all day Friday across North-Central Montana with widespread gusts up to 35 mph possible. Pretty much the same areas of concern on Thursday will remain a concern through Friday with the Rocky Mountain Front seeing gusts up to 55 mph and the potential for some isolated gusts up to 55 mph across portions of Judith Basin and Fergus county as well as the Bears Paw mountains. As it stands there is higher confidence in 50+ mph gusts on Friday compared to Thursday but there is not enough confidence in exceeding high wind warning criteria to justify issuing a watch at this time. But should the models continue to trend towards stronger winds a watch may be needed. Snow Thursday and Friday: Snow levels Thursday morning will be at around 5500-6000ft with accumulations over 2 inches possible above 7000ft. Some higher elevation roads and passes in southwest Montana could get a little slippery at times with a rain/snow mix through the late morning. Otherwise no significant impacts are expected with the first round of snow. There will be a 6-10 hour lull in precipitation Thursday evening before another push of moisture makes its way into the region. The colder air will drop snow levels down to around 4000ft by the Friday night into Saturday morning. With the second round there is more of a concern for impacts at pass level with Marias Pass potentially picking up a couple inches and a dusting of snow possible at Monida Pass. Additionally, Hwy 191 south of Bozeman may see anywhere from a trace to 2 inches towards the Big Sky area. Impacts at this point in time are expected to remain minor so no products will be issued with this forecast. Depending on how long precipitation lingers in the area, there is a chance for a light dusting of snow for some locations in North- Central Montana late in the evening on Friday into early Saturday. Generally speaking, not enough snow is expected to accumulate to warrant any concerns at this time. But some slippery roads are possible in the region. -thor && .AVIATION... 06/00Z TAF Period While VFR conditions are expected to prevail over the next 24 hours, increasing winds aloft and at the surface are expected overnight tonight through the day on Thursday. Expect overnight LLWS and mountain wave turbulence to become more widespread and intense through sunrise, before turning into more of a mountain wave turbulence concern once mixing brings gusts to the surface. Ludwig The KWYS TAF will not be issued until airport operations resume next spring. && .PRELIMINARY POINT TEMPS/POPS... GTF 42 55 38 52 / 20 0 10 10 CTB 36 51 32 48 / 20 10 10 20 HLN 38 53 33 49 / 20 20 10 50 BZN 35 54 31 50 / 10 20 10 60 WYS 29 42 25 38 / 60 50 50 90 DLN 33 50 29 47 / 10 10 10 40 HVR 36 59 31 52 / 30 0 0 40 LWT 36 54 31 51 / 10 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 4 AM MST Thursday through Thursday afternoon for Eastern Glacier, Western Toole, and Central Pondera. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:06 AM MST | High Wind Watch | TFX | Blaine, Chouteau, Fergus, Hill | 24 hr |
| Nov 6, 12:36 PM MST | Winter Weather Advisory | TFX | Beaverhead | 22 hr |
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.